Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 33, NWS Birmingham, AL

July 21, 2013Jefferson County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jul 21, 2013, 8:59 PM CDT for Jefferson County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2013, 8:59 PM CDT (01:59 UTC)
Expired
Jul 22, 2013, 12:00 AM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 9:30 PM CDTFLASH FLOODEnsley, ALHEAVY RAINS OVER 3 HOURS RESULTED IN A FLASH FLOOD OF VILLAGE CREEK AT AVENUE W IN ENSLEY. THE CREEK EXCEEDED FLOOD STAGE AT 930 PM AND REMAIN AT OR ABOVE FLOOD STAGE UNTIL 1115 PM. THE CREEK CRESTED AT 10.35 FEET AT ITS HIGHEST. IN 3 HOURS VILLAGE CREEK WENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WGUS54 KBMX 220159
FFWBMX
ALC073-220500-
/O.NEW.KBMX.FF.W.0033.130722T0159Z-130722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN ALABAMA...

* UNTIL MIDNIGHT CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE INDICATED SLOW MOVING   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS JEFFERSON COUNTY. THIS 
RAINFALL IS IN ADDITION TO THE VERY HEAVY RAINFALL THAT CAUSED 
SIGNIFICANT STREET FLOODING IN PARTS OF THE COUNTY EARLIER IN THE 
AFTERNOON.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY 
ROADS WILL BECOME IMPASSABLE DUE TO HIGH WATER AND DRIVING IS NOT 
RECOMMENDED DURING THE NEXT SEVERAL HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3375 8662 3350 8658 3346 8664 3347 8667
      3346 8668 3342 8672 3335 8703 3357 8714
      3366 8707 3366 8706 3376 8698

$$
4 follow-up statements
329 
WGUS74 KBMX 220232
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
932 PM CDT SUN JUL 21 2013

ALC073-220500-
/O.CON.KBMX.FF.W.0033.000000T0000Z-130722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-
932 PM CDT SUN JUL 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL JEFFERSON COUNTY
UNTIL MIDNIGHT CDT...

AT 928 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SOME 
FLOODING WAS OCCURRING IN SEVERAL AREAS...SPECIFICALLY MOUNTAIN 
BROOK AND BIRMINGHAM. IN ADDITION VILLAGE CREEK NEAR AVENUE W IS 
BEGINNING TO CREST AT NEAR FLOOD STAGE. AT ITS PEAK THE CREEK SHOULD 
JUST EXCEED 10 FEET. 

OTHER LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...BIRMINGHAM...MOUNTAIN BROOK...VESTAVIA 
HILLS...B.J.C.C....BIRMINGHAM AIRPORT...BIRMINGHAM 
FAIRGOUNDS...BLUFF PARK...BON AIR...BRIGHTON...BROOKSIDE...CAHABA 
HEIGHTS...CARDIFF...CENTER POINT...ENSLEY...FORESTDALE AND VILLAGE 
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3375 8662 3350 8658 3346 8664 3347 8667
      3346 8668 3342 8672 3335 8703 3357 8714
      3366 8707 3366 8706 3376 8698

$$
125 
WGUS74 KBMX 220325
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 PM CDT SUN JUL 21 2013

ALC073-220500-
/O.CON.KBMX.FF.W.0033.000000T0000Z-130722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-
1025 PM CDT SUN JUL 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL JEFFERSON COUNTY
UNTIL MIDNIGHT CDT...

AT 1022 PM CDT...RIVER LEVELS AT VILLAGE CREEK ON AVENUE W IN ENSLEY 
WERE AT 10.35 FEET AND STILL SLOWLY INCREASING. EXPECTED CREST OF 
10.5 IS NOW EXPECTED BY 1045 PM CDT. THE CREEK SHOULD FALL BACK 
BELOW FLOOD STAGE OF 10 FEET BY MIDNIGHT CDT. OFFICIALS REPORTED 
THAT MINOR FLASH FLOODING WAS OCCURRING ALSO NEAR MOUNTAIN BROOK AND 
PORTIONS OF DOWNTOWN BIRMINGHAM. 

MOST OF THE HEAVY RAINS HAVE ENDED...BUT FLOODING WILL REMAIN 
POSSIBLE THROUGH MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY 
ROADS WILL BE IMPASSABLE DUE TO HIGH WATER AND DRIVING IS NOT 
RECOMMENDED DURING THE NEXT SEVERAL HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3375 8662 3350 8658 3346 8664 3347 8667
      3346 8668 3342 8672 3335 8703 3357 8714
      3366 8707 3366 8706 3376 8698

$$
844 
WGUS74 KBMX 220427
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1127 PM CDT SUN JUL 21 2013

ALC073-220500-
/O.CON.KBMX.FF.W.0033.000000T0000Z-130722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-
1127 PM CDT SUN JUL 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL JEFFERSON COUNTY
UNTIL MIDNIGHT CDT...

AT 1126 PM CDT...RIVER LEVELS AT VILLAGE CREEK ON AVENUE W IN ENSLEY 
HAD FALLEN BELOW FLOOD STAGE AND ARE NOW AT 9.74 AND CONTINUING TO 
DROP. THE CREST WAS AT 10.35 FEET AN HOUR AGO. ADDITIONAL SHOWERS 
MAY STILL WORK INTO THE AREA OVER THE NEXT 30 MINUTES AND WILL 
CONTINUE THE FLASH FLOOD WARNING UNTIL EXPIRATION TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3375 8662 3350 8658 3346 8664 3347 8667
      3346 8668 3342 8672 3335 8703 3357 8714
      3366 8707 3366 8706 3376 8698

$$
567 
WGUS74 KBMX 220458
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 PM CDT SUN JUL 21 2013

ALC073-220513-
/O.EXP.KBMX.FF.W.0033.000000T0000Z-130722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-
1158 PM CDT SUN JUL 21 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL JEFFERSON
COUNTY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. MOST 
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3375 8662 3350 8658 3346 8664 3347 8667
      3346 8668 3342 8672 3335 8703 3357 8714
      3366 8707 3366 8706 3376 8698

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:56 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 21, 6:56 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT SUN JUL 21 2013

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

THE STRANGE JULY WEATHER-WISE LOOKS TO ONLY CONTINUE THROUGH THE
REMAINING WEEK AND A HALF. WE ARE LOOKING AT YET ANOTHER PATTERN
CHANGE THAT WILL AIM TO KEEP US WETTER THAN NORMAL AND SLIGHTLY
COOLER THAN NORMAL.

AT THE ROOT CAUSE IS RIDGING OUT WEST AND INTO THE
ATLANTIC...KEEPING THE EASTERN CONUS IN A LARGE SCALE TROUGHING
PATTERN. THIS WILL KEEP ALABAMA IN A NORTHWEST FLOW PATTERN FOR
THE FORESEEABLE FUTURE. GENERALLY UNDER THESE CONDITIONS IT IS
DIFFICULT TO FORECAST RAIN OR WAVES OF RAIN...BUT OVERALL IT WILL
LIKELY COME MOST EVERY DAY OR NIGHT THIS WEEK. SO FOR THE MOST
PART THE PRECIPITATION FORECAST WILL NEED TO BE UPDATED QUITE
REGULARLY WITH ALL OF THE UNCERTAINTY. TEMPERATURES WILL BE HIGHLY
DEPENDENT ON DAY TO DAY RAIN AND CLOUD COVERAGE BUT IN GENERAL
WILL REMAIN BELOW AVERAGE FOR THIS TIME OF YEAR.

INTERESTINGLY ENOUGH...ALL LONG RANGE MODELS ARE STILL HINTING AT
A STRONG JULY COLD FRONT BY THE END OF THE WEEK AND INTO THE
WEEKEND. MODEL DEWPOINTS ARE ACTUALLY INTO THE 50S WITH CLEARING
SKIES. SO...THERE IS A POTENTIAL FOR A VERY NICE LAST WEEKEND OF
JULY IF IT HOLDS TRUE.

17/KLAWS

&&

.AVIATION...
00Z TAF DISCUSSION.

LOTS OF LEFTOVER STORMS TO DEAL WITH IN THE EARLY PART OF THE
TERMINAL FORECAST THIS EVENING. LOOKS LIKE THE RAIN IS OVER FOR
MGM AND TOI...BUT LOCATIONS FARTHER NORTH WILL LIKELY HAVE A FEW
RESTRICTIONS TO CEILINGS AND VISIBILITIES UNTIL UP TO 03Z. ONCE
THE RAIN CLEARS...THERE MAY BE A SHORT PERIOD OF VFR CONDITIONS.
BUT ALL SIGNS AND MODEL GUIDANCE POINT TO DEVELOPING LOW CLOUDS
(AND SOME LIGHT FOG) OVERNIGHT. PRETTY CONFIDENT OF AT LEAST MVFR
CEILINGS...AND THERE'S A CHANCE SOME SPOTS COULD GET EVEN LOWER
THAN THAT (ESPECIALLY WHERE THE RAIN CAME DOWN HARD TODAY). MONDAY
SHOULD BE VERY SIMILAR TO TODAY...WITH THE LOW CLOUDS LIFTING BUT
NEVER REALLY COMPLETELY BURNING OFF...AND MORE SHRA/TSRA
DEVELOPING BY NOON.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 21, 6:57 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT SUN JUL 21 2013

ALZ011>015-017>050-230000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
657 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 6:03 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     3 SSE BIRMINGHAM        33.49N 86.77W
07/21/2013                   JEFFERSON          AL   BROADCAST MEDIA

            ONE TREE DOWN ON A CAR. WINDS ESTIMATED AT 30 TO 40 MPH.

0545 PM     LIGHTNING        2 ESE BIRMINGHAM        33.52N 86.77W
07/21/2013                   JEFFERSON          AL   PUBLIC

            LIGHTNING STRUCK A TREE AT THE CORNER OF OVERLOOK DR AND
            WOODVALE RD. LIMBS WERE SCATTERED ACROSS THE ROAD.

&&

16
Special weather statement, Jul 21, 7:29 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
729 PM CDT SUN JUL 21 2013

ALZ013-015-220115-
FAYETTE AL-WALKER AL-
729 PM CDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR WALKER AND EASTERN FAYETTE
COUNTIES UNTIL 815 PM CDT...

AT 730 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN ALLEN TO 5 MILES NORTH
OF BERRY TO 5 MILES SOUTHWEST OF BOLEY SPRINGS...AND MOVING EAST AT
25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CARBON HILL...
  JASPER...
  CORDOVA...
  BOLEY SPRINGS...
  ELDRIDGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3391 8764 3400 8735 3400 8731 3384 8716
      3363 8710 3359 8737 3360 8738 3361 8763
      3358 8763 3358 8767 3354 8767 3371 8772
      3387 8783
TIME...MOT...LOC 0029Z 254DEG 22KT 3387 8773 3374 8761
          3358 8758
Local storm report, Jul 21, 7:39 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     3 SSE BIRMINGHAM        33.49N 86.77W
07/21/2013                   JEFFERSON          AL   BROADCAST MEDIA

            ONE TREE DOWN ON A CAR. WINDS ESTIMATED AT 30 TO 40 MPH.

0545 PM     LIGHTNING        2 ESE BIRMINGHAM        33.52N 86.77W
07/21/2013                   JEFFERSON          AL   PUBLIC

            LIGHTNING STRUCK A TREE AT THE CORNER OF OVERLOOK DR AND
            WOODVALE RD. LIMBS WERE SCATTERED ACROSS THE ROAD.

0705 PM     HEAVY RAIN       4 SE BIRMINGHAM         33.49N 86.75W
07/21/2013  E0.00 INCH       JEFFERSON          AL   PUBLIC

            HEAVY RAINS CAUSED A SMALL CREEK TO OVERFLOW AND CAUSE
            FLOODING OF A CAR UP TO 2 FEET IN A CHURCH PARKING LOT.
            OTHER REPORTS OF MINOR STREET FLOODING WAS REPORTED IN
            SEVERAL SPOTS ACROSS BIRMINGHAM.

&&

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:29 PM CDTSpecial Weather StatementBMXWalker46 min
Jul 21, 8:24 PM CDTAreal Flood AdvisoryBMXJefferson111 min
Jul 22, 3:59 PM CDTSpecial Weather StatementBMXMontgomery46 min
Jul 22, 4:19 PM CDTSpecial Weather StatementBMXElmore, Tallapoosa41 min
Jul 22, 4:38 PM CDTAreal Flood AdvisoryBMXMontgomery3 hr
Jul 22, 5:03 PM CDTFlash Flood WarningBMXMontgomery3 hr
Jul 22, 5:09 PM CDTSpecial Weather StatementBMXLowndes, Macon, Montgomery51 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.